Alabama, 2005

Hail in Alabama, May 10, 2005

May 10, 2005 · NWS HUN · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 10, 12:14 PM CST, 7 hours 36 minutes earlier.

Area forecast discussion, May 10, 12:14 PM CST, 7 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 PM CDT TUE MAY 10 2005

.DISCUSSION...
17Z TEMPS ARE IN THE UPPER 70S ACROSS MOST OF THE CWA WITH MID 70S
IN THE FORT PAYNE AREA. FAIRLY EXTENSIVE CU FIELD ALSO ACROSS THE
TENNESSEE VALLEY WITH FEW ECHOS IN SRN CULLMAN COUNTY ATTM. SPC DID
PUT A SLIGHT OUTLOOK SOUTH/SOUTHEAST OF OUR CWA...ACTUALLY
CLIPPING PARTS OF MARSHALL AND MOST OF DEKALB COUNTIES...MAINLY FOR
A COLD MID LEVEL POOL AND 5H TROF NOW MOVING INTO GA/SE AL. FOR NOW
PLAN ON JUST INCLUDING A 10 POP FOR ENTIRE CWA...WILL MONITOR RADAR
TRENDS TO SEE IF A SLIGHT CHANCE POP WILL BE NEEDED THIS EVENING.

WEDNESDAY/THURSDAY...ANOTHER 5H RIDGE OVER CENTRAL PART OF COUNTRY
WILL BRING A FEW DAYS OF WARM AND DRY WX...BEFORE ANOTHER SHORTWAVE
NOW OVER THE WEST COAST MOVES EAST. COULD SEE A FEW 90 DEGREES
BY THURSDAY...MAY BE EVEN TOMORROW.

EXTENDED FCST...MADE A FEW MINOR CHANGES TO SOME OF THE
SKY/POPS/TEMPS FIELDS. KEPT LOW POPS FROM FRIDAY AFTERNOON TO SUNDAY
AFTERNOON DUE TO ABOVE MENTIONED WEST COAST TROF.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  87  62  88 /  10  10  10  10
SHOALS        61  88  63  89 /  10  10  10  10
CULLMAN       61  88  63  89 /  10  10  10  10
FAYETTEVILLE  59  85  60  86 /  10  10  10  10
FT PAYNE      59  85  60  87 /  10  10  10  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

07
Hazardous weather outlook, May 10, 12:46 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
146 PM CDT TUE MAY 10 2005

ALZ001>010-016-TNZ076-096-097-110230-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
146 PM CDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TONIGHT)...

ISOLATED SHOWERS AND THUNDERSTORMS...TRIGGERED BY DAYTIME
HEATING WILL BE POSSIBLE THIS AFTERNOON AND EVENING.  BRIEF HEAVY
RAINFALL...GUSTY WINDS BETWEEN 30 AND 40 MPH...AND SMALL HAIL ARE
POSSIBLE WITH A FEW STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY AND UNSEASONABLY WARM WEATHER CAN BE EXPECTED FOR WEDNESDAY AND
THURSDAY. AN APPROACHING SYSTEM FROM THE WEST WILL BRING A CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY FROM FRIDAY
THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

PB

In the hours before

Special weather statement, May 10, 7:04 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
804 PM CDT TUE MAY 10 2005

ALZ009-110145-
JACKSON-
804 PM CDT TUE MAY 10 2005

...SIGNIFICANT WEATHER ALERT FOR EASTERN JACKSON COUNTY...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS. ONE WAS LOCATED NEAR RUSSELL CAVE NATIONAL
MONUMENT AND THE OTHER WAS LOCATED NEAR LONG ISLAND. THE
THUNDERSTORMS WERE MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RUSSELL CAVE NATIONAL MONUMENT.
  BRIDGEPORT.
  STEVENSON.
  FABIUS.
  FLAT ROCK.
  ROSALIE.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The radar

The Northeast Alabama radar (KHTX), 48 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Dekalb

When
May 10, 7:50 PM CST to 7:54 PM CST
Where
Dekalb County, 2 mi E of Sylvania
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.567, -85.800

Penny size hail was reported.

Hail, Dekalb

When
May 10, 8:25 PM CST to 8:29 PM CST
Where
Dekalb County, Rainsville
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.500, -85.867

Quarter size hail was reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449013, 5449014.